Please Sir, I am in a desperate need of a solution to this problem. I am a secondary school leaver. Right from my secondary school days I have been experiencing this problem. The problem is this, whenever I talk to a person, address a congregation or had an encounter with somebody, I am always nervous and after that I cannot write as a result of the nervousness. Last year I visited a doctor and he told me that it is palpitation that it will stop soon but I have been waiting patiently for it to stop but to no avail. I am not comfortable with this, so I need a way out of this mess. Doctor, I hope I’m not going mad or something? Please reply via, my e-mail because as a secondary school leaver I may not be opportune to read it.
Sulaiman Afikuyomi, Ilorin
Dear Sulaiman, Such nerves as you complain of usually have a discernible origin which a skilled doctor/psychologist/psychotherapist//psychiatrist can help you ferret out. These roots/origins are usually some conflict or the other at the base of your mind or emotions. Are there any hidden worries or anxieties or guilt or tension? These are the kinds of questions he will be looking for answers to.
Then he can tackle it. The condition is referred to as an anxiety neurosis, almost bordering on a phobia. What to do? Go seek out a professional who understands the mind — like the ones above. Where to find them? Try General Hospitals, Specialist Hospitals; Teaching Hospitals. You can be treated. Help is available.
Madness? Oh no!!Truly, when we talk mind and psychiatry, most people think madness. Psychologists, psychotherapists and psychiatrists are not always treating madness; okay? There are much simpler, milder and harmless problems of the mind called Neuroses that we all can suffer from — like Depression– and they are really skilled in helping out with such concerns. Madness is another kettle of tea and I daresay your fears must be properly laid to rest by telling you what are the tell-tale features of madness– which you do not have but which I list here just to help anyone with fears similar to yours to sort themselves out. When a person is going mad you begin to notice other symptoms apart from the ones you mentioned –things that affect the person’s character especially — character changes– like)Coldness vs. Normal Warmth; b) Concern Gone; c) May hear voices; d) Sleeplessness; e) Mannerisms and habits have changed–won’t do some things they are normally very fond of;f) Violence; g) May see things others do not see; h)Mood changes — may be too joyful or too depressed for normal; i) Withdrawal; j) Verbal Attacks and negative words and curses on people; k) Wanting to undress in public; l) Hallucinations; m) Jumpiness and fear; n) Aggressiveness; o) Incorrigible-ness; p) Irritability– q) Fights Easily; r)Paranoia — or a feeling; frequently expressed– that normally harmless things or people want to harm the patient; s) Quarrelsomeness– Quarrels with everyone and everything — fights her relatives; attacks driver; uses a knife or other harmful instruments to threaten; suddenly tears others clothing; t) Denial of reality; u) Anger, or Wrath — as in great anger) Violence; and so on.
All of that is bad news. The good news, of course, is that all these can be controlled and suppressed. At whatever level –whether just beginning or the one that has progressed a little bit. Just see the right professionals. Call the help-lines; send a text/ e mail
Pelvic pains cured
I love reading your column each time I have the opportunity of coming across Daily Sun. I actually like the way you answer other people problems.
I have this problem bothering my mind. I know almost everything concerning reproductive health because I went for a course on it sometime ago. My problem now is that, though I know when I’m ovulating, I also know which of the ovaries is bringing out the egg because I used to have a sharp pain on the side from which the egg is coming out. The pain then wasn’t painful as it is now. Right now, it comes as if I’m having menstrual cramps but if I make love with my boyfriend 2days before my ovulation, there won’t be any pains and I will still know when I’m ovulating. Making love at this time I know it’s dangerous. What can I do to reduce this pain apart from making love? If I don’t make love with my boyfriend 2days before my menses, I always have serious cramps. But if I do make love, though there will be cramps, but they’ll be not too painful. I also take the contraceptive called Postinor 2 times precisely. But I took it on the 8th day of my menstrual cycle sometime last year but instead of ovulating on the 14th day (I have a 28day cycle)I started bleeding and it came for 5days like my normal menses does and I still menstruate on the 28th day which is my normal way. Could there have been a problem then? Please don’t publish my name and email address and I will really appreciate it if a copy of the reply can be sent to my box.
Rachel Obeigher, Gboko, Benue
Dear Rachel, I must commend the fact that you are into contraceptives to stop unwanted pregnancy. You see Nigerian women are champion contraception avoiders even though they are knowledgeable about it–many surveys have shown this worrisome fact. Your post-sex contraceptive is the cause of the bleeding –nothing wrong. This drug may act this way in some people. Not to worry. Yes, sex at the point in question is too dangerous– you are in great danger of getting pregnant and remember, as contraception pre-sex is better than contraception after (or post) sex. So for prevention, use either plain old condoms or spermicidal tablets–insert in place just before sex or take the 3monthly injections. Go to a doctor or to the Planned Parenthood office to ask for these shots. For pain, Hyoscine tablets will do very wonderfully and it’s important you get this point well because it is the pains you have that are the cause of your having compulsory sex around ovulation– very risky and the best recipe for unwanted babies. If you come to see us we’ll help you further with me useful medicines and injections to put an end to these pains. Of course it will cost you something but nothing compared to an unwanted pregnancy. Try this and let us know how you fare. Finally, try and get married soonest and if you have problems with this and you’d like some help, send me an e mail on the subject–I’m also a pastor who has expertise in that particular area of ministry. For more help in this area, look up our blog – www.mediamedix.blogspot.com
Belly getting big, but no baby, help!
I felt at home with the way you treat peoples’ questions, and decided to write you a personal one.
I am a young man of 32 years and married for two years now but no issue to show for it. Our problem now is that of confusion. When my wife and I decided to really start a search for a child, we went for various tests which showed that my wife was alright but with slight fibroid, which the doctors said would not hinder her from conceiving. I was found to have a low sperm count problem and was placed on treatment. This greatly improved to up to 74 million, and was given a clean bill of health as able to
impregnate my wife.
My wife took in twice and it all went out after the first month. We continued until we decided to try herbs to fight the fibroid. The herb woman told my wife the very first time, that she was one month pregnant. We rejoiced and started thinking of our baby. Lately, she went to hospital for scan after three months, and was told that there was no child in her womb. Meanwhile, her tummy is protruding, breast enlarging, she feels very heavy, experiences sleepiness and drowsiness in the early mornings, and once or twice has almost thrown up in the morning. The problem is that with all these signs, is it possible that she is not pregnant? And if not, what could be growing in her tummy, since it is not fibroid. Please, advise us before we do something stupid. Please, do reply through this mail address while sharing same in the papers for those facing the same kind of confusion.
Thanks again for your interest.
Dilibe Ejiofor, Anambra
There are seven things you need to note here. (Continued next fortnight. You can read the remainder of the answer NOW at our blog, www.mediamedix.blogspot.com)
Dr. Caleb Bibbi Oluranti 08028240983; 08033466574; 08057441699; 08093142261